Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 28, NWS Fort Worth, TX

February 18, 2012Hunt County, Rockwall County, Texas

NWS Fort Worth, TX issued this river flood warning at Feb 18, 2012, 8:58 AM CST for Hunt County, Rockwall County, Texas. It took effect at Feb 18, 2012, 12:55 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2012, 8:58 AM CST (14:58 UTC)
In effect from
Feb 18, 2012, 12:55 PM CST
Expired
Feb 18, 2012, 9:37 PM CST
In force
9 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

Counties Hunt County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 15.49 ft at Feb 19, 2012, 9:00 AM CST.

actionminormoderate5101502/1802/1902/20
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WGUS44 KFWD 181458
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
858 AM CST SAT FEB 18 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

  COWLEECH FORK SABINE RIVER AT GREENVILLE AFFECTING HUNT COUNTY
  SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC231-190258-
/O.NEW.KFWD.FL.W.0027.120218T2310Z-120220T1256Z/
/GNVT2.1.ER.120218T2310Z.120219T1200Z.120220T0056Z.NO/
858 AM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE COWLEECH FORK SABINE RIVER AT GREENVILLE.
* FROM THIS AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0845 AM SATURDAY THE STAGE WAS 4.38 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY LATE SATURDAY
  AFTERNOON AND CONTINUE TO RISE TO A CREST NEAR  17 FEET BY SUNDAY 
  MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY SUNDAY EVENING.
* AT 17 FEET MODERATE OUT OF BANK FLOODING WILL OCCUR.  A FEW RURAL 
  ROADS CLOSURES WILL BE NEEDED ALONG THE RIVER REACH.  MODERATE 
  FLOODING WILL OCCUR ALONG THE RIVER THROUGH GREENVILLE. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.7 FEET ON OCT 31 1974.
  

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    SUN   MON   TUE   WED

COWLEECH FORK SABINE RIVER
  GREENVILLE          14    4.4  SAT 09 AM   16.7   5.8   4.8   4.3

$$

TXC231-397-190258-
/O.NEW.KFWD.FL.W.0028.120218T1855Z-120220T0116Z/
/QLAT2.1.ER.120218T1855Z.120219T0600Z.120219T1316Z.NO/
858 AM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* FROM THIS AFTERNOON TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0845 AM SATURDAY THE STAGE WAS 4.89 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY SATURDAY 
  AFTERNOON AND CONTINUE TO RISE TO A CREST NEAR  16 FEET BY SUNDAY 
  AFTER MIDNIGHT. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY SUNDAY 
  MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.3 FEET ON OCT 10 2009.
  

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    SUN   MON   TUE   WED

SOUTH FORK SABINE RIVER
  QUINLAN             15    4.9  SAT 09 AM   15.7   4.8   4.3   4.3

$$
1 follow-up statement
695 
WGUS84 KFWD 190337
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
937 PM CST SAT FEB 18 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  COWLEECH FORK SABINE RIVER AT GREENVILLE AFFECTING HUNT COUNTY
  SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC231-190407-
/O.CAN.KFWD.FL.W.0027.000000T0000Z-120220T1256Z/
/GNVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 PM CST SAT FEB 18 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE COWLEECH FORK SABINE RIVER AT GREENVILLE.
* AT 0845 PM SATURDAY THE STAGE WAS 5.03 FEET. 
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE BUT CREST BELOW FLOOD 
  STAGE NEAR 12 FEET SUNDAY AFTERNOON.


&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    SUN   MON   TUE   WED

COWLEECH FORK SABINE RIVER
  GREENVILLE          14    5.0  SAT 09 PM   11.3   5.4   4.7   4.2

$$

TXC231-397-190407-
/O.CAN.KFWD.FL.W.0028.000000T0000Z-120220T0116Z/
/QLAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 PM CST SAT FEB 18 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* AT 0845 PM SATURDAY THE STAGE WAS 12.81 FEET. 
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE BUT CREST BELOW FLOOD 
  STAGE NEAR 14 FEET SUNDAY AFTERNOON.


&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    SUN   MON   TUE   WED

SOUTH FORK SABINE RIVER
  QUINLAN             15   12.8  SAT 09 PM   13.7   4.7   4.4   4.3

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 18, 5:24 AM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Feb 18, 5:24 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
524 AM CST SAT FEB 18 2012

.AVIATION...
MVFR CEILINGS ARE FILTERING INTO THE METROPLEX...AND WILL PREVAIL
THEM AT 12Z. CEILING TREND OF DROPPING TO IFR STILL LOOKS VALID
AND WILL KEEP THAT IN TAFS. BACK EDGE OF RAIN SHIELD NOT TOO FAR
AWAY AND PRECIP SHOULD BECOME MORE SHOWERY AFTER SUNRISE...BUT
WITH UPPER LOW PASSAGE THIS AFTERNOON MORE PRECIP IS EXPECTED.
VERY LITTLE THUNDER UNDER THE UPPER LOW AT THIS TIME...BUT WILL
MONITOR TRENDS AND MAY HAVE TO REINTRODUCE TS INTO TAFS. MVFR
CEILINGS LIKELY TO PERSIST UNTIL AFTER SUNRISE SUNDAY.

WACO IS ALREADY IFR...AND THAT SHOULD CONTINUE THROUGH MORNING. AS
HEAVIER PRECIP MOVES EAST CEILINGS WILL LIKELY LIFT UP TO LOW
MVFR...BUT THERE SHOULD THEN BE LITTLE IMPROVEMENT UNTIL AFTER
SUNRISE SUNDAY.     84

&&

.PREV DISCUSSION... /ISSUED 423 AM CST SAT FEB 18 2012/
AN UPPER LOW OVER NORTHERN MEXICO NEAR THE BIG BEND WILL MOVE
NORTHEAST ACROSS TEXAS TODAY. A COMPLEX OF RAIN...WITH EMBEDDED
THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PART OF NORTH TEXAS INTO
SOUTHEAST TEXAS...WILL CONTINUE TO MOVE EAST ACROSS THE REGION
THROUGH THIS MORNING. 1 TO 3 INCHES OF RAIN HAVE FALLEN ACROSS
PARTS OF THE SOUTHERN FORECAST AREA. THE MCGREGOR RAWS SITE
/MEGT2/ HAS PICKED UP THE MOST RAIN FROM THE READINGS WE HAVE
RECEIVED AS OF 330 AM...WITH 3.3 INCHES OVERNIGHT. THIS BRINGS THEIR
24 HOUR TOTAL TO 3.45 INCHES. MANY OTHER AREAS FROM LAMPASAS
THROUGH GATESVILLE SOUTHWARD HAVE RECEIVED 1 TO 2 INCHES. AM NOT
CONFIDENT HOW MUCH HEAVY RAIN WILL OCCUR AFTER THIS COMPLEX MOVES
EASTWARD...BUT GIVEN THE RAIN THAT HAS ALREADY FALLEN AND THE
ADDITIONAL QPF THAT THE MODELS ARE GENERATING...HAVE DECIDED TO
ISSUE A FLOOD WATCH THROUGH 4 PM FOR THE AREA ALONG AND SOUTHEAST
OF A LAMPASAS... WAXAHACHIE...CANTON LINE. THE DAY SHIFT WILL BE
ABLE TO TRIM OR GET RID OF THE WATCH EARLY IF ADDITIONAL HEAVY
RAIN DOES NOT MATERIALIZE.

AS THE UPPER SYSTEM MOVES EAST...THE RAIN WILL END FROM WEST TO
EAST LATE THIS AFTERNOON INTO THIS EVENING. HAVE KEPT A SMALL
DIURNAL RANGE IN TODAY/S TEMPERATURES AS THE CLOUD COVER...RAIN
AND WEAK COLD ADVECTION...SHOULD LIMIT ANY WARM UP TODAY. SKIES
SHOULD CLEAR OVERNIGHT TONIGHT WITH LOWS IN THE 30S AREA WIDE.
TEMPERATURES SUNDAY WILL WARM UP TO NEAR SEASONAL NORMALS. AS A
SHORTWAVE MOVES OUT OF THE ROCKIES AND BRINGS ANOTHER FRONT
THROUGH THE REGION MONDAY AFTERNOON AND MONDAY NIGHT...WE WILL SEE
SOME LOW RAIN CHANCES ACROSS THE NORTHEASTERN COUNTIES. ANOTHER
WEAK UPPER LEVEL SYSTEM AND COLD FRONT WILL MOVE THROUGH TUESDAY
NIGHT AND WEDNESDAY MORNING...POSSIBLY BRINGING SOME VERY LOW RAIN
CHANCES ACROSS THE EAST. WE WILL SEE BETTER CHANCES...ESPECIALLY
ACROSS THE SOUTHEAST...THURSDAY NIGHT AS AN UPPER LEVEL SYSTEM
MOVES NORTHEAST FROM MEXICO ACROSS SOUTH TEXAS.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  51  38  59  44  66 /  90  40   0   5  10
WACO, TX              53  38  60  43  65 / 100  30   0   5  10
PARIS, TX             50  37  56  40  63 / 100  70   0   5  10
DENTON, TX            51  36  58  43  64 /  90  30   0   5  10
MCKINNEY, TX          51  37  57  42  64 /  90  40   0   5  10
DALLAS, TX            51  38  60  44  66 /  90  40   0   5  10
TERRELL, TX           51  38  58  42  64 / 100  50   0   5  10
CORSICANA, TX         53  39  62  43  66 / 100  40   0   5  10
TEMPLE, TX            54  38  62  43  66 / 100  20   0   5  10
MINERAL WELLS, TX     50  36  60  42  66 /  80  10   0   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 4 PM CST THIS AFTERNOON FOR TXZ121-122-134-135-
144>148-156>162-174-175.

&&

 /
Hazardous weather outlook, Feb 18, 6:39 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
639 AM CST SAT FEB 18 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
639 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A FLOOD WATCH IN EFFECT SOUTHEAST OF A LINE FROM LAMPASAS
TO WAXAHACHIE TO CANTON. HEAVY RAIN MAY CAUSE FLOODING OF ALREADY
SATURATED AREAS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHEASTERN HALF
OF NORTH TEXAS TODAY. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 18, 7:18 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 AM CST SAT FEB 18 2012

TXZ142-181345-
MILLS TX-
718 AM CST SAT FEB 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MILLS COUNTY

AT 718 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF SAN SABA...MOVING NORTHEAST AT
50 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE AND MULLIN.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3170 9870 3172 9849 3155 9837 3131 9865
      3136 9866 3134 9868 3135 9872 3140 9871
      3141 9874 3137 9877 3141 9879 3140 9880
      3141 9882
TIME...MOT...LOC 1318Z 219DEG 42KT 3143 9867

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:55 AM CSTSpecial Weather StatementFWDMilam35 min
Feb 18, 2:35 AM CSTAreal Flood AdvisoryFWDMcLennan3 hr
Feb 18, 3:41 AM CSTFlood WatchFWDAnderson, Bell, Bosque, Coryell, Ellis, Falls and 12 more10 hr
Feb 18, 7:18 AM CSTSpecial Weather StatementFWDMills27 min
Feb 18, 8:58 AM CSTRiver Flood WarningFWDHunt13 hr
Feb 18, 9:59 AM CSTRiver Flood WarningFWDNavarro47 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.